Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 151, NWS North Platte, NE

July 2, 1999Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 1999, 4:12 AM CDT for Boyd County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 1999, 4:12 AM CDT (09:12 UTC)
Expired
Jul 2, 1999, 5:00 AM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Boyd County, NE

The radar

The North Platte radar (KLNX), 182 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 1:30 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 1999-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 1999-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLBF 020912 RRA
SVRLBF
NEC015-021000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 AM CDT FRI JUL 2 1999

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 500 AM CDT

* AT 408 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 36 MILES NORTH OF O NEILL OR 2 MILES WEST OF
  GROSS... MOVING SOUTHEAST AT 45 MPH.

* DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR...
  GROSS                        BY 415 AM CDT
  BRISTOW                      BY 415 AM CDT
  LYNCH                        BY 420 AM CDT
  MONOWI                       BY 425 AM CDT

THIS STORM HAS A HISTORY OF LARGE HAIL WITH GOLF BALL SIZED HAIL
REPORTED IN SOUTH DAKOTA.  GO INSIDE A STURDY BUILDING AND STAY
AWAY FROM WINDOWS!

COLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 AM CDT, 18 minutes earlier.

Area forecast discussion, Jul 2, 3:54 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 AM CDT FRI JUL 2 1999

SEVERE WEATHER ONGOING THIS MORNING AS 850MB WWA SURGES NORTH.  HAVE
FOLLOWED ETA/MESOETA MOISTURE PROFILES.  INSTABILITY AND CAP ARE IN
QUESTION HOWEVER.  MODELLED CAP HAS BEEN MISLEADING.  TONIGHT...NEW
850 LOW/TRIGGER PROGGED TO DEVELOP THIS EVENING OVER THE NEB
PANHANDLE.  MEANWHILE...UPPER LEVEL DIVERGENCE ASSOCIATED WITH WEAK
SUBTROPICAL JET PROMISING A WEAK VORT CENTER OR TWO.  LOOKS LIKE A
FEW STORMS SHOULD DEVELOP.  MESO ETA WAS FOCUSED ON BLACK HILLS SD
MCS THIS AFTERNOON AND TONIGHT.  CAP REMAINS PROGESSIVELY WEAKER
NORTH AND EAST HENCE THE SPC MODERATE RISK DAY ONE.  DRYLINE COULD
GET INTERESTING LATE THIS AFTERNOON NEAR KOGA AND NORTH AS WINDS
BACK AROUND TO THE SOUTHEAST.

DAY TWO LOOKS DRIER.  WILL CONTINUE SLIGHT CHANCE POPS WITH A WEAKER
DRYLINE INTERACTION LATE AFTERNOON OR EVENING.

LEANED TOWARD WARMER AVN TEMPS.

WITH COLORADO ROCKIES CONVECTION...HARD TO SAY IF IT WILL HOLD
TOGETHER.  AS IT MOVES OFF THE ROCKIES AND ENTERS DEEPER MOISTURE...
IT COULD REMAIN STEADY STATE AND GET INTO WESTERN ZONES THIS MORNING.

LEAVE EXTENDED ALONE.

.LBF...NONE.
COLE

In the hours before

Local storm report, Jul 2, 1:14 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
114 AM CDT FRI JUL 2 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0108< AM    4 W SPRINGVIEW            NE   1.00 INCH HAIL
07/02/99   KEYA PAHA

POWER
Local storm report, Jul 2, 1:14 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  NORTH PLATTE NE
114 AM CDT FRI JUL 2 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0108< AM    4 W SPRINGVIEW            NE   1.00 INCH HAIL
07/02/99   KEYA PAHA

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:05 AM CDTSevere Thunderstorm WarningLBFCherry35 min
Jul 2, 12:49 AM CDTSevere Thunderstorm WarningLBFKeya Paha51 min
Jul 2, 1:21 AM CDTSevere Thunderstorm WarningLBFKeya Paha49 min
Jul 2, 1:34 AM CDTSevere Thunderstorm WarningLBFRock36 min
Jul 2, 1:49 AM CDTSevere Thunderstorm WarningLBFHolt61 min
Jul 2, 3:04 AM CDTSevere Thunderstorm WarningLBFBoyd66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.